The Korteweg–de Vries equation at H -1 regularity
Annales de l'I.H.P. Analyse non linéaire, Volume 32 (2015) no. 5, p. 1071-1098
The full text of recent articles is available to journal subscribers only. See the article on the journal's website
In this paper we will prove the existence of weak solutions to the Korteweg–de Vries initial value problem on the real line with H -1 initial data; moreover, we will study the problem of orbital and asymptotic H s stability of solitons for integers s-1; finally, we will also prove new a priori H -1 bound for solutions to the Korteweg–de Vries equation. The paper will utilise the Miura transformation to link the Korteweg–de Vries equation to the modified Korteweg–de Vries equation.
DOI : https://doi.org/10.1016/j.anihpc.2014.05.004
Keywords: Korteweg–de Vries equation, Stability of solitons, Miura map
@article{AIHPC_2015__32_5_1071_0,
     author = {Buckmaster, Tristan and Koch, Herbert},
     title = {The Korteweg--de Vries equation at $ {H}^{-1}$ regularity},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {32},
     number = {5},
     year = {2015},
     pages = {1071-1098},
     doi = {10.1016/j.anihpc.2014.05.004},
     zbl = {1331.35300},
     mrnumber = {3400442},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2015__32_5_1071_0}
}
Buckmaster, Tristan; Koch, Herbert. The Korteweg–de Vries equation at $ {H}^{-1}$ regularity. Annales de l'I.H.P. Analyse non linéaire, Volume 32 (2015) no. 5, pp. 1071-1098. doi : 10.1016/j.anihpc.2014.05.004. http://www.numdam.org/item/AIHPC_2015__32_5_1071_0/

[1] Michael Christ, James Colliander, Terrence Tao, Asymptotics, frequency modulation, and low regularity ill-posedness for canonical defocussing equations, Am. J. Math. 125 no. 6 (2003), 1235 -1293 | MR 2018661 | Zbl 1048.35101

[2] J. Colliander, M. Keel, G. Staffilani, H. Takaoka, T. Tao, Sharp global well-posedness for KdV and modified KdV on and 𝕋 , J. Am. Math. Soc. 16 no. 3 (2003), 705 -749 | MR 1969209 | Zbl 1025.35025

[3] P. Deift, R. Killip, On the absolutely continuous spectrum of one-dimensional Schrödinger operators with square summable potentials, Commun. Math. Phys. 203 no. 2 (1999), 341 -347 | MR 1697600 | Zbl 0934.34075

[4] Zihua Guo, Global well-posedness of Korteweg–de Vries equation in H -3/4 () , J. Math. Pures Appl. (9) 91 no. 6 (2009), 583 -597 | MR 2531556 | Zbl 1173.35110

[5] T. Kappeler, P. Topalov, Global wellposedness of KdV in H -1 (𝕋,) , Duke Math. J. 135 no. 2 (2006), 327 -360 | MR 2267286 | Zbl 1106.35081

[6] Thomas Kappeler, Peter Perry, Mikhail Shubin, Peter Topalov, The Miura map on the line, Int. Math. Res. Not. no. 50 (2005), 3091 -3133 | MR 2189502 | Zbl 1089.35058

[7] Tosio Kato, On the Cauchy problem for the (generalized) Korteweg–de Vries equation, Studies in Applied Mathematics, Adv. Math. Suppl. Stud. vol. 8 , Academic Press, New York (1983), 93 -128 | MR 759907 | Zbl 0549.34001

[8] Carlos E. Kenig, Gustavo Ponce, Luis Vega, Well-posedness and scattering results for the generalized Korteweg–de Vries equation via the contraction principle, Commun. Pure Appl. Math. 46 no. 4 (1993), 527 -620 | MR 1211741 | Zbl 0808.35128

[9] Carlos E. Kenig, Gustavo Ponce, Luis Vega, On the ill-posedness of some canonical dispersive equations, Duke Math. J. 106 no. 3 (2001), 617 -633 | MR 1813239 | Zbl 1034.35145

[10] Nobu Kishimoto, Well-posedness of the Cauchy problem for the Korteweg–de Vries equation at the critical regularity, Differ. Integral Equ. 22 no. 5–6 (2009), 447 -464 | MR 2501679 | Zbl 1240.35461

[11] Herbert Koch, Daniel Tataru, A priori bounds for the 1D cubic NLS in negative Sobolev spaces, Int. Math. Res. Not. no. 16 (2007) | MR 2353092 | Zbl 1169.35055

[12] Martin D. Kruskal, Robert M. Miura, Clifford S. Gardner, Norman J. Zabusky, Korteweg–de Vries equation and generalizations. V. Uniqueness and nonexistence of polynomial conservation laws, J. Math. Phys. 11 (1970), 952 -960 | MR 271527 | Zbl 0283.35022

[13] E. Lieb, W. Thirring, Inequalities for the moments of the eigenvalues of the Schrödinger Hamiltonian and their relation to Sobolev inequalities, The Stability of Matter: From Atoms to Stars (2005), 205 -239

[14] B. Liu, A-priori bounds for KdV equation below H -3/4 , arXiv e-prints, 2011. | MR 3292346

[15] Yvan Martel, Frank Merle, Asymptotic stability of solitons for subcritical generalized KdV equations, Arch. Ration. Mech. Anal. 157 no. 3 (2001), 219 -254 | MR 1826966 | Zbl 0981.35073

[16] F. Merle, L. Vega, L 2 stability of solitons for KdV equation, Int. Math. Res. Not. no. 13 (2003), 735 -753 | MR 1949297 | Zbl 1022.35061

[17] Robert M. Miura, Clifford S. Gardner, Martin D. Kruskal, Korteweg–de Vries equation and generalizations. II. Existence of conservation laws and constants of motion, J. Math. Phys. 9 (1968), 1204 -1209 | MR 252826 | Zbl 0283.35019

[18] T. Mizumachi, N. Tzvetkov, Stability of the line soliton of the KP-II equation under periodic transverse perturbations, Math. Ann. (2011), 1 -32 | MR 2885592

[19] Molinet Luc, A note on ill-posedness for the KdV equation, Differ. Integral Equ. 24 no. 7–8 (2011), 759 -765 | MR 2830706 | Zbl 1249.35292

[20] Michael Reed, Barry Simon, Methods of Modern Mathematical Physics. II. Fourier Analysis, Self-Adjointness, Academic Press, Harcourt Brace Jovanovich Publishers, New York (1975) | MR 493420 | Zbl 0308.47002

[21] Thomas Runst, Winfried Sickel, Sobolev Spaces of Fractional Order, Nemytskij Operators, and Nonlinear Partial Differential Equations, De Gruyter Ser. Nonlinear Anal. Appl. vol. 3 , Walter de Gruyter & Co., Berlin (1996) | MR 1419319 | Zbl 0873.35001

[22] Terence Tao, Nonlinear dispersive equations, Local and Global Analysis, CBMS Reg. Conf. Ser. Math. vol. 106 , Published for the Conference Board of the Mathematical Sciences, Washington, DC (2006) | MR 2233925 | Zbl 1106.35001

[23] Yoshio Tsutsumi, The Cauchy problem for the Korteweg–de Vries equation with measures as initial data, SIAM J. Math. Anal. 20 no. 3 (1989), 582 -588 | MR 990865 | Zbl 0679.35078

[24] Michael I. Weinstein, Lyapunov stability of ground states of nonlinear dispersive evolution equations, Commun. Pure Appl. Math. 39 no. 1 (1986), 51 -67 | MR 820338 | Zbl 0594.35005